Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 149, NWS Memphis, TN

June 21, 2001Hardin County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2001, 1:53 PM CDT for Hardin County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 1:53 PM CDT (18:53 UTC)
Expired
Jun 21, 2001, 2:30 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardin County, TN

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:15 PM CDTThunderstorm WindSavannah, TNNumerous trees and power lines were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 211854
SVRMEM

TNC071-211930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 230 PM CDT.

* AT 150 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTH OF SAVANNAH...MOVING NORTHEAST AT 35 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 230 PM CDT INCLUDE...
  SAVANNAH...
  OLIVE HILL...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3534 8836 3502 8834 3508 8801 3537 8806

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:15 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 21, 11:15 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT THU JUN 21 2001

SURFACE LOW NOW OVER INDIANA W/ AN ASSOCIATED COLD FRONT STRETCHING
INTO SOUTHWEST HALF OF MISSOURI INTO OKLAHOMA. COLD FRONT WILL MOVE
INTO THE FA LATER TODAY. AS OF RIGHT NOW THE  CURRENT FORECASTS
LOOKS GOOD. AREA OF SHOWERS BOTH WEAKENING AND DIMINISHING AT THE
CURRENT TIME OVR ARKANSAS. BUT AN OUTFLOW BOUNDARY IS CURRENTLY
PRODUCING SOME SCATTERED TSRA AHEAD OF THE RAIN (ACROSS EAST
ARKANSAS AND NOW INTO W. TN).  TEMPERATURES WILL HOLD OFF IN THE JBR
GROUP AND WILL STILL RISE SOME MORE ELSEWHERE...WHICH WILL BE INLINE
W/ FORECASTS. AT THIS TIME NO UPDATES ARE PLANNED.  UPDATES MAY BE
ISSUED LATER TODAY TO REMOVE BECOMINGS OR TO ADJUST PRECIP COVERAGE.

.MEG...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.